Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 11, NWS Des Moines, IA

March 22, 2011Jasper County, Marshall County, Polk County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Mar 22, 2011, 7:01 PM CDT for Jasper County, Marshall County, Polk County, Iowa. It was in force for 44 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 22, 2011, 7:01 PM CDT (00:01 UTC)
Expired
Mar 22, 2011, 7:45 PM CDT
In force
44 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jasper County, IA, Marshall County, IA, Polk County, IA

The radar

The Des Moines radar (KDMX), 27 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 7:01 PM CDTHAIL 0.25Des Moines, IADES MOINES AIRPORT
Mar 22, 7:01 PM CDTHAIL 1Urbandale, IAAT 67TH ST AND DOUGLAS AVE.
Mar 22, 7:06 PM CDTHAIL 1Johnston, IA
Mar 22, 7:07 PM CDTHAIL 0.755 Wnw Des Moines, IA
Mar 22, 7:18 PM CDTFUNNEL CLOUD5 Nnw Des Moines, IASPOTTER WAS OUTDOORS WATCHING WATER PONDING ON THE ROAD AND LOOKED UP TO SEE A ROTATING WALL CLOUD. FUNNEL CLOUD BRIEFLY DEVELOPED THEN WENT BACK IN THE CLOUD.
Mar 22, 7:30 PM CDTHAIL 0.25Des Moines, IA
Mar 22, 7:46 PM CDTHAIL 1Urbandale, IA
Mar 22, 7:50 PM CDTHAIL 1Baxter, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 2:03 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 787 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
418 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
787 m²/s²
0-3 km storm-relative helicity
972 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WUUS53 KDMX 230001
SVRDMX
IAC099-127-153-230045-
/O.NEW.KDMX.SV.W.0011.110323T0001Z-110323T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
701 PM CDT TUE MAR 22 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JASPER COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN MARSHALL COUNTY IN CENTRAL IOWA...
  POLK COUNTY IN CENTRAL IOWA...

* UNTIL 745 PM CDT

* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  JOHNSTON...OR 7 MILES NORTHWEST OF DES MOINES...AND MOVING EAST AT
  30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...ANKENY...PLEASANT HILL...ALTOONA...BONDURANT...COLFAX...
  SAYLORVILLE...ANKENY AIRPORT...ELKHART...MITCHELLVILLE...VALERIA...
  MINGO...BAXTER AND LAMBS GROVE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 128 AND 166.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 97.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 2 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4156 9374 4172 9379 4187 9336 4186 9324
      4191 9323 4195 9311 4163 9300
TIME...MOT...LOC 0001Z 250DEG 28KT 4167 9365
WIND...HAIL 60MPH 1.00IN

$$

DONAVON
1 follow-up statement
041 
WWUS53 KDMX 230016
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
716 PM CDT TUE MAR 22 2011

IAC099-127-153-230045-
/O.CON.KDMX.SV.W.0011.000000T0000Z-110323T0045Z/
MARSHALL IA-JASPER IA-POLK IA-
716 PM CDT TUE MAR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
POLK...NORTHWESTERN JASPER AND SOUTHWESTERN MARSHALL COUNTIES UNTIL
745 PM CDT...

AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BONDURANT...OR 10 MILES NORTHEAST OF DES MOINES...MOVING EAST AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
  NEWTON...BONDURANT...COLFAX...ELKHART...MITCHELLVILLE...VALERIA...
  MINGO...BAXTER...LAMBS GROVE AND NEWTON AIRPORT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 134 AND 167.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 97.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 8 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

&&

LAT...LON 4163 9300 4157 9365 4177 9366 4187 9337
      4186 9324 4191 9323 4195 9311
TIME...MOT...LOC 0016Z 250DEG 28KT 4171 9350
WIND...HAIL 60MPH 1.00IN

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 6:50 PM CDT, 11 minutes earlier.

Area forecast discussion, Mar 22, 6:50 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT TUE MAR 22 2011

.UPDATED AVIATION DISCUSSION...

.SHORT TERM /THIS AFTERNOON AND TONIGHT/... THREAT FOR SEVERE WX
CONTINUES FOR MID TO LATE AFTERNOON THROUGH THE EARLY EVENING
HOURS. UPPER LEVEL CLOSED LOW IS OVER WYOMING AND MONTANA THIS
AFTERNOON WITH A STRONG IMPULSE ROTATING THROUGH CNTRL
KANSAS/NEBRASKA AND TOWARDS IA ALONG STRONG SW FLOW. SFC LOW
PRESSURE IS CENTERED OVER EAST CNTRL NEBRASKA WITH WARM FRONT
EXTENDING THE SW THIRD OF IA AND A DRY LINE HAS REACHED CNTRL KS.
LARGE SCALE FEATURES ARE CONSISTENT WITH PAST LOW TOPPED SUPERCELL
OUTBREAKS THAT HAVE OCCURRED IN LATE MARCH THROUGH EARLY APRIL
ACROSS IOWA. CLOUD COVER ACROSS THE WARM SECTOR NOT MUCH OF A
CONCERN AT THE MOMENT WITH BKN MVFR CIGS COMMON 1 TO 3 HOURS PRIOR
SIGNIFICANT LOW TOPPED SUPERCELL EVENTS. OVERALL...WARM FRONT
SHOULD ADVANCE A LITTLE FARTHER NORTH. STORMS SHOULD INITIATE OVER
SOUTHEAST NEBRASKA BY MID THIS AFTERNOON THEN RAPIDLY ADVANCE
NORTHEAST INTO SW IA AND CNTRL IA BY LATE AFTERNOON AND EARLY
EVENING. 0-1KM EFFECTIVE SHEAR PROFILES OF 250-300 M2/S2 ARE
SIMILAR WITH IA LOW TOPPED TORNADIC EVENTS FROM 2004-2010 OF 340
M2/S2. PRIMARY QUESTION IS SFC DEWPOINTS WHICH ARE IN THE MID TO
UPPER 50S WITH NOTHING HIGHER TO ADVECT IN WITH THIS EVENT. THAT
SAID...IF SFC BASED CONVECTION DOES INITIATE...THE LOW LEVEL SHEAR
PROFILES WILL TAKE OVER AND SHOULD HAVE SEVERAL ROTATING STORMS
AND A FEW TORNADOES...POSSIBLY THAT COULD BECOME STRONG.
CONSIDERING THE STRONG LOW LEVEL SHEAR...TORNADIC THREAT WILL
CONTINUE AFTER SUNSET. THE ACTIVITY WILL BE MOSTLY OUT OF THE AREA
BY 04Z.

.LONG TERM...
FAIRLY ACTIVE PATTERN LOOKS TO CONTINUE THROUGH THE END OF THE
WORK WEEK AND INTO THE FIRST PART OF THE WEEKEND. MODELS ARE IN
DECENT AGREEMENT THROUGH FRIDAY...BEFORE VERY NOTICEABLE
DISCREPANCIES SHOW UP DURING THE WEEKEND INTO EARLY NEXT WEEK.
LEANED TOWARD A BLEND OF ECMWF/GFS DURING THE EXTENDED.

WEDNESDAY THROUGH FRIDAY...CURRENT SURFACE LOW PRESSURE WILL
QUICKLY PUSH OUT OF THE STATE BY WEDNESDAY MORNING...WITH
ANOTHER UPPER LOW PUSHING ACROSS SOUTHERN MN/NORTHERN IA DURING
THE DAY TOMORROW. HAVE CHANCES OF RAIN ACROSS NORTHERN IOWA THROUGH
MUCH OF THE DAY WEDNESDAY...BEFORE THE COLDER TEMPS FILTER INTO
THE STATE TOMORROW NIGHT WHERE SHOULD SEE A BETTER SHOT OF LIGHT
SNOW ACROSS NORTHERN IOWA. NOT ANTICIPATING MUCH SNOW ACCUMULATION
WITH THIS SYSTEM.

A SECOND SHORTWAVE COMBINED WITH SOME DECENT ISENTROPIC LIFT MOVES
INTO THE STATE EARLY FRIDAY. BEST MOISTURE AVAILABLE OVER SOUTHERN
IOWA WHERE HAVE THE HIGHEST POPS GOING DURING THE DAY FRIDAY.
BRIEF PERIOD OF LIGHT SNOW ACCUMULATION BUT WITH TEMPS WARMING
ABOVE FREEZING DURING THE DAY FRIDAY...NOT EXPECTING MUCH TO
REMAIN ON GROUND.

SATURDAY THROUGH TUESDAY...WENT A BIT DRIER SATURDAY AS ECMWF AND
EVEN GFS HAS BACKED OFF QUITE A BIT FROM PREVIOUS RUNS WRT TO QPF
SATURDAY NIGHT INTO SUNDAY. SOUNDINGS ARE DRY AND NOT MUCH LIFT AS
WELL DURING THE AFOREMENTIONED TIME FRAME...SO COMPLETELY TOOK OUT
POPS SATURDAY NIGHT INTO SUNDAY. NEXT SYSTEM LOOKS TO AFFECT THE
FORECAST AREA LATE MONDAY INTO TUESDAY. THE 12Z ECMWF IS MORE IN
LINE WITH THE 12Z GFS WHICH PLACES THE SURFACE LOW FURTHER SOUTH
INTO MISSOURI AND LOW CONFIDENCE AT THIS TIME WITH POPS GOING ON
TUESDAY.

&&

.AVIATION...23/00Z
STRONG SURFACE LOW OVER SW IA WITH A WARM FRONT JUST SOUTH OF THE
INTERSTATE 80 CORRIDOR AT 23Z WILL SHIFT EAST THROUGH THE REMAINDER
OF THE EVENING AND WILL BE EAST OF KOTM BY 08Z.  EXPECT STRONG
THUNDERSTORMS ACROSS KDSM AND KOTM THROUGH 06Z. NORTH OF THE WARM
FRONT LIFR CONDITIONS WILL PERSIST THROUGH 12Z AND PERHAPS LONGER.
AS COLD AIR MOVES IN BEHIND THIS LOW AFT 23/16Z NORTH/NORTHWEST WIND
WILL INCREASE TO 15-30KT WITH STRONGER GUSTS AT TIMES.  CONDITIONS
SHOULD BECOME MVFR OR BETTER AFTER 21Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...DONAVON
LONG TERM...PODRAZIK
AVIATION...FAB
Hazardous weather outlook, Mar 22, 3:40 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT TUE MAR 22 2011

IAZ004>007-015>017-023>028-232045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
340 PM CDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT. A FEW
STORMS MAY BECOME SEVERE. THE PRIMARY THREAT IS HAIL UP TO THE
SIZE OF QUARTERS.

MINOR TO POSSIBLY MODERATE FLOODING IS OCCURRING OR EXPECTED ALONG
STREAMS AND RIVERS IN NORTHERN IOWA. RIVER FLOOD WARNINGS ARE
ALREADY IN EFFECT IN SOME AREAS. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THROUGH THIS EVENING.

IAZ033>035-044>048-057>061-070>074-081>084-092>095-232045-
SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-
UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
340 PM CDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON THROUGH
EARLY EVENING. SEVERAL SEVERE STORMS ARE EXPECTED WITH A FEW
TORNADOES AND GOLF BALL SIZED HAIL POSSIBLE THROUGH 9 PM. A STRONG
TORNADO MAY OCCUR ALONG AND SOUTH OF INTERSTATE 80.

MINOR TO POSSIBLY MODERATE FLOODING IS OCCURRING OR EXPECTED ALONG
STREAMS AND RIVERS IN NORTHERN IOWA. RIVER FLOOD WARNINGS ARE
ALREADY IN EFFECT IN SOME AREAS. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THROUGH 9 PM.

IAZ036>039-049-050-062-075-085-086-096-097-232045-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-POWESHIEK-MAHASKA-
MONROE-WAPELLO-APPANOOSE-DAVIS-
340 PM CDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. A FEW
SEVERE STORMS WITH HALF DOLLAR SIZED HAIL AND AN ISOLATED TORNADO
ARE POSSIBLE.

MINOR TO POSSIBLY MODERATE FLOODING IS OCCURRING OR EXPECTED ALONG
STREAMS AND RIVERS IN NORTHERN IOWA. RIVER FLOOD WARNINGS ARE
ALREADY IN EFFECT IN SOME AREAS. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING.

DONAVON

In the hours before

Special weather statement, Mar 22, 6:48 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
648 PM CDT TUE MAR 22 2011

IAZ006-007-016-017-025>028-036>039-047>050-230200-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...CLARION...HAMPTON...ALLISON...WAVERLY...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...BOONE...AMES...
MARSHALLTOWN...TOLEDO
648 PM CDT TUE MAR 22 2011

...STRONG THUNDERSTORMS WITH PENNY TO NICKEL HAIL EXPECTED...

AN AREA OF THUNDERSTORMS WITH HAIL AND WINDS TO 50 MPH WILL MOVE
ACROSS THE AREA DURING THE EVENING HOURS. THESE STORMS WILL
PRODUCE HAIL AND HEAVY RAINFALL AS THEY PASS THROUGH THE REGION.
THE STORMS ARE MOVING TO THE EAST NORTHEAST AT 45 TO 50 MPH AND
WILL BE AFFECTING THE REGION FOR THE NEXT SEVERAL HOURS.

REV
Local storm report, Mar 22, 6:50 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             WEST DES MOINES         41.57N 93.75W
03/22/2011  E1.00 INCH       POLK               IA   NWS EMPLOYEE

&&

ZOGG
Local storm report, Mar 22, 6:51 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
651 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             4 N DUMONT              42.81N 92.97W
03/22/2011  E1.00 INCH       BUTLER             IA   LAW ENFORCEMENT

            SHERIFF REPORTED NICKEL TO QUARTER SIZE HAIL ONE MILE
            SOUTH AND ONE MILE WEST OF AREDALE.

&&

FBOKSA
Local storm report, Mar 22, 6:58 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
658 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TORNADO          6 NNW WINTERSET         41.41N 94.08W
03/22/2011                   MADISON            IA   AMATEUR RADIO

            DAMAGE TO BUILDINGS. 20 INCH DIAMETER TREE SNAPPED OFF.

&&

ZOGG
Local storm report, Mar 22, 7:00 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
700 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             4 WNW ANKENY AIRPORT    41.72N 93.64W
03/22/2011  E1.00 INCH       POLK               IA   LAW ENFORCEMENT

&&

ZOGG
Local storm report, Mar 22, 7:01 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
701 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     FUNNEL CLOUD     5 W NORWALK             41.50N 93.78W
03/22/2011                   WARREN             IA   LAW ENFORCEMENT

&&

ZOGG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 7:07 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor, Union53 min
Mar 22, 7:09 PM CDTTornado WarningDMXClarke, Decatur, Lucas, Wayne36 min
Mar 22, 7:14 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk31 min
Mar 22, 7:31 PM CDTTornado WarningDMXMadison, Warren29 min
Mar 22, 7:47 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama43 min
Mar 22, 7:48 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union42 min
Mar 22, 8:01 PM CDTSevere Thunderstorm WarningDMXMadison, Marion, Warren44 min
Mar 22, 8:09 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren51 min
Mar 22, 8:29 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Wayne31 min
Mar 22, 8:41 PM CDTTornado WarningDMXDecatur, Lucas, Wayne34 min
Mar 22, 8:42 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Warren33 min
Mar 22, 8:49 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek41 min
Mar 22, 8:58 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne17 min
Mar 22, 9:07 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion23 min
Mar 22, 9:12 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Lucas, Monroe, Wapello, Wayne48 min
Mar 22, 9:15 PM CDTTornado WarningDMXMahaska, Poweshiek30 min
Mar 22, 9:32 PM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello43 min
Mar 22, 9:55 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Wapello50 min
Mar 23, 1:59 PM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler68 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.